MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number SAT001
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a smartablate irrigation tubing set.An unknown foreign object was within the sterile packaging of the smartablate irrigation tubing set.When they opened the irrigation tubing, a small, blue, latex plastic piece was seen in the package.The staff discarded the plastic piece and the tubing.They opened a new set of irrigation tubing and the issue was resolved.The procedure continued.No patient consequence was reported.Additional information was received.The issue was noted before use.The foreign material was described as a blue, latex, flimsy material about 1-2cm large.Material was loose in packaging.It was confirmed that the product was discarded, not used.
 
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 19-dec-2025, noted a correction to the 3500a initial under the h 4.Device manufacture date field as processed as 29-jul-2025.Should have been processed as 02-jul-2025.Therefore, updated.It was reported that a patient underwent an atrial fibrillation (afib) procedure with a smartablate irrigation tubing set.An unknown foreign object was within the sterile packaging of the smartablate irrigation tubing set.When they opened the irrigation tubing, a small, blue, latex plastic piece was seen in the package.The staff discarded the plastic piece and the tubing.Additional information was received.The issue was noted before use.The foreign material was described as a blue, latex, flimsy material about 1-2cm large.Material was loose in packaging.The picture investigation details.A picture was received for evaluation following johnson & johnson medtech's procedures.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.H6.Investigation findings code of ¿appropriate investigation findings term/code not available (c22)¿ represents photo analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS
maquiladoras no. 320-a
colonia ciudad industrial
tijuana
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23846816
Report Number2029046-2025-04231
Device Sequence Number10030357
Product Code LPB
UDI-Device Identifier10846835009743
UDI-Public(01)10846835009743(17)260530(10)3015168
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990017/S17
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Catalogue NumberSAT001
Device Lot Number3015168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN SYSTEM
Patient SexUnknown